MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-90/I16-30
Medical Device Problem Codes Use of Device Problem (1670); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924); Rupture (2208)
Date of Event 09/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft and two (2) afx vela suprarenal.Approximately six (6) years post initial procedure, the patient presented emergently and un-stable with expanding aaa and rupture.Computerized tomography and angiogram identified a junctional type 3a endoleak and possible type 1a endoleak.Reintervention was performed with implant of an afx2 bifurcated stent graft, an afx vela suprarenal and an ovation ix iliac limb.The re-line was successful.Reportedly, the patient left the operating room stable and being monitored overnight.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type ia vs type iiia endoleak and sac growth events are unconfirmed.The rupture and secondary endovascular procedure events are confirmed.This moderately consistent with the reported adverse event/incident.The procedure related harms identified were post-operative right leg ischemia from a right tibial peroneal trunk and an additional surgical procedure.The iliacs were heavily calcified and it is unclear if this contributed to the embolism.During the investigation, endologix found reasonable evidence to suggest the device was used off-label.The use of an ovation limb in an afx system is off label.Additionally, there was a non-endologix stent placed in the left common iliac.It is unclear if these stents contributed to the reported embolism.The final patient status was reported as being discharged home with home health on the eighth post-operative day.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.G3: awareness date ¿ updated h6: investigation finding codes: remove code 3233 h6: investigation conclusion codes: remove code 11.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key12600402
Report Number2031527-2021-00432
Device Sequence Number14320881
Product Code MIH
UDI-Device Identifier00818009010247
UDI-Public(01)00818009010247(17)180501
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall,Other
Type of Report Initial,Followup
Report Date (Section B) 09/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2018
Device Model NumberBA28-90/I16-30
Device Lot Number1339180004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2021
Supplement Date Received by Manufacturer11/12/2021
Initial Report FDA Received Date10/08/2021
Supplement Report FDA Received Date12/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/29/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL (LN 1252082007); AFX VELA SUPRARENAL (LN 1252484044); AFX VELA SUPRARENAL (LN 1252082007); AFX VELA SUPRARENAL (LN 1252484044)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexMale